One of my GPs is playing silly bu**ers and has not given me a repeat prescription for my 3mg/24hr Neupro patches. As I am going on holiday very soon I can't sort it out but am worried that a sudden withdrawal of this medication could have very serious consequences. Although I have enough Mirapexine tabs to keep me going for weeks is there anyone out there who has suddenly stopped the patches and what happened? Thanks, Tpebop.
What happens if you stop using the Ne... - Restless Legs Syn...
hi,wow whats wrong with your doctor, he/she should know that your not supposed to suddenly stop taking dopamine drugs, it will sent you rls nuts!!!, if it was me i would get back to them and explain that you cant do that you need your prescription. Just wondering what dose mirapexin you have there??
If the Mirapexine works for you then stopping the patch will be ok, as both are dopamine agonist. You might need to adjust the dose of the mirapexine to get the relief. As long as you dont go over the highest dose recommended for RLS.
Did your doctor say why you couldnt get your patch presciption renewed..
If you didnt have the mirapexine to use, then your RLS would get worse by just stopping the patch as stopping the dopamine your body has got used to. I doubt your would have serious problems. Just alot of sleepless nights and days..
Thanks Jean and Elisse for your comments. Thank goodness I had the supply of Mirapexine. To answer the question about dosage: I take 3x 0.088mg per night with an absolute maximum of four if the kicking gets really bad but that's rare. I take two or three most noghts now anyway because the patches don't seem to work as I'd expect and the suspected side effects (extreme tiredness) is becoming a chore. I will chase the matter up with my GP, hopefully with the sleep doc's help. Best wishes, Tpebop.
Both are dopamine agonists, BUT, going from 3 mgs of Neupro to none, and being as they go into your system differently, you never know what your rLs will do. Elisse is right, the Mirapex should work for you, but why did you stop it in the first place and go to the patch. Do both work equally as well for you? Going on vacation without your normal meds is stressful, and you wnat to enjoy your vacation, so I would be calling that doctor right up and saying that you need the patch refill. What will you do when you run out of the extra Mirapex you have at home? Then you will have nothing for your RLS, so I would get on that doctor now, before the situation gets desperate.
When they suddenly withdrew the patch from the US market I cried for days. That wasn't a chemical thing though! All those who were using it were given strict instructions to "titrate down" over a period of weeks. e.g. if you were on 4mg, you went to 3mg for a week then 1mg. for a week then 1mg every other day till you were slowly weaned off the product. I'm not sure of the exact dosage they recommended, but everyone was instructed to NOT stop suddenly. I had only recently started using the miracle patch and it was the first thing I had used that actually helped (henceforth the days of sobbing! I highly recommend a revisit to your doctor or finding another doctor. If you want back-up for this information contact UCB - the maker of Neupro. They are very helpful people! GOOD LUCK!
I was using the Neupro patch 1mg for six weeks or so and I stopped it myself because I didn't like the way it made me feel. It tended to keep me awake which I think is a weird side effect. Anyway, I went back on the Ropinrole which I had been on, successfully more or less, for six years until it decided to stop working altogether. This was within the past two months and so far the Ropinirole is working but I am taking only 1 mg at night and resisting the impulse to take it during the day. I spend a lot of time walking as a result but I am trying very hard not to increase the dose. I am awaiting a referral to a Neurologist and hoping for miracles like all of us!